Fumaderm side effects - my worst case senario
#11
Very valuable to keep a journal, for yourself and for others.

During all my years of use if have never detected that my immunity was lower. I have been rarely ill, never got any infections or whatever.

Living healthy is anyway very good. Specifically for Psoriasis and PsA patients it is very good to stay active and do sports, to keep your body healthy.
Quote
#12
Hi,

As Jim and Caroline have pointed out, you can avoid the risk of PML with Fumaderm by staying within set boundaries. If your blood test results cross the boundaries you will either have your dose reduced or get taken off the drug altogether. Dermatologists are painfully careful and will not put you in any avoidable risk. All the best with your treatment and welcome.

Cheers,

Bill
Quote
#13
Hi,

Hope you're keeping ok, here's my findings with Fumaderm. I'm fine I'm alive and I'm still here. Essentially they have to warn you of the slight chance of anything and everything because the NHS doesn't have the cash when it comes to being sued for stuff, which can make folks a little more paranoid about taking anything, but as the others have said there's a snowballs chance in hell of getting anything nasty. I've had the "toilet cravings" you know the 2 minute warning as such but its only been after taking my morning pills the rest of the day is fine. I did get tummy cramps initially but after a while they subside and i get them only rarely and they dont last long anyway. I now have a new found sympathy to a point with most women when its that happy joyous time of the month.. hey.. i said to a point please dont lynch me ladies. That said after taking MTX, acitretin and now this I can safely say this is one of the better drugs I've taken, just take your pills a couple of hours before you go out in the morning just to make sure you dont get the 2 minute warning and you'll be great. Honestly, from my experience its nothing to worry about. Just dont do what i did and forget to update the dosage every week... *facepalms self*

edit: - Stop being silly!
Quote
#14
Thanks Bill and Bav, everything I've heard has definately put my mind at rest, I just hope they work for me now as I had a hell of a time on Acitretin! But the bizarre thing is, although I had MANY side effects on Acitretin and it made my psoriasis MUCH worse - when I stopped the tablets, within a week all the psoriasis had all but disappeared! It stayed like that for quite a few months too!

Anyway, did any of you continue to use steriod creams while you were taking Fumaderm? My lower legs are red raw and killing me and I'm wondering whether to use a bit of cream to try and calm them down a bit.

I'm so ready to start them now - the fun starts tomorrow! Thumb
Quote
#15
(Thu-05-01-2017, 20:30 PM)OneBigItch Wrote:

[To see links please register here]

Thanks Bill and Bav, everything I've heard has definately put my mind at rest, I just hope they work for me now as I had a hell of a time on Acitretin! But the bizarre thing is, although I had MANY side effects on Acitretin and it made my psoriasis MUCH worse - when I stopped the tablets, within a week all the psoriasis had all but disappeared! It stayed like that for quite a few months too!

Anyway, did any of you continue to use steriod creams while you were taking Fumaderm? My lower legs are red raw and killing me and I'm wondering whether to use a bit of cream to try and calm them down a bit.

I'm so ready to start them now - the fun starts tomorrow! Thumb

I wish you very much luck and a very clear skin after a while Five
Quote
#16
(Thu-05-01-2017, 20:30 PM)OneBigItch Wrote:

[To see links please register here]

Anyway, did any of you continue to use steriod creams while you were taking Fumaderm?

I've not used Fumaderm, but I have used steroid creams whilst taking other treatments. I do prefer to let my current treatment do it's stuff, but sometimes a little Dovobet can help things along.

I wouldn't have thought using a steroid cream would be a problem, but if you do so you may not know how well the Fumaderm is performing. So go without if you can, but use it if needed to help things along would be my advice.
Quote
#17
(Thu-05-01-2017, 20:30 PM)OneBigItch Wrote:

[To see links please register here]

Thanks Bill and Bav, everything I've heard has definately put my mind at rest, I just hope they work for me now as I had a hell of a time on Acitretin! But the bizarre thing is, although I had MANY side effects on Acitretin and it made my psoriasis MUCH worse - when I stopped the tablets, within a week all the psoriasis had all but disappeared! It stayed like that for quite a few months too!

Anyway, did any of you continue to use steriod creams while you were taking Fumaderm? My lower legs are red raw and killing me and I'm wondering whether to use a bit of cream to try and calm them down a bit.

I'm so ready to start them now - the fun starts tomorrow! Thumb

Good luck we will be here if you have any questions  Thumb

You ask about using steroid ointments with Fumaderm that's not a problem in fact there is literature that says about using calcoptriol together with fumaderm to give a faster result

Quote:
Topical calcipotriol plus oral fumaric acid is more effective and faster acting than oral fumaric acid monotherapy in the treatment of severe chronic plaque psoriasis vulgaris.
Quote
#18
Unfortunately I don't have any of that, all I have is a boat load of Elocon and Diprosalic ointment, both of which do pretty much nothing for me. Now Dovobet is a different story, but I'm all out.
Quote
#19
(Thu-05-01-2017, 23:57 PM)OneBigItch Wrote:

[To see links please register here]

Unfortunately I don't have any of that, all I have is a boat load of Elocon and Diprosalic ointment, both of which do pretty much nothing for me. Now Dovobet is a different story, but I'm all out.

They say calcipotriol but I possibly any of the corticosteroids will have a positive effect and speed the Fumaderm ...but that's just my opinion
Quote
#20
Well I took my first Fumaderm Initial last night. No dramas, felt fine all night.

Then at 3.30am I woke up and couldn't help but notice that my face felt like it was on fire!  Angry I was hoping that I would get a few days grace before the side effects kicked in, alas no.

The flushing lasted about an hour then subsided enough to let le get back to sleep (kind of). The only problem now is that my face although it look mostly normal in colour (perhaps a slightly pinker shade), it feels like I have a sunburned face all the time. All this after one Initial tablet! How on earth will I get on as the strength is increased??

Has anyone else had the 'sunburned' feeling after their hot flushes? Is it a good sign that I have had such a reaction after just one tablet?

The good news tho, iis I haven't had any stomach cramps (yet).
Quote


Possibly Related Threads…
Thread Author Replies Views Last Post
  Enstilar Foam Side Effects BigA1988 6 10,586 Thu-14-03-2024, 14:23 PM
Last Post: Turnedlight
  Bimzelx side effects aljaxon 4 10,855 Sun-29-01-2023, 23:07 PM
Last Post: aljaxon
  Ilumetri (biological) - is joint pain an unknown side effect? martin59 10 16,720 Thu-28-07-2022, 16:37 PM
Last Post: Fred
  Methotrexate - Side Effects? SnarkyTexan 25 38,656 Sat-07-03-2020, 08:17 AM
Last Post: JohnB
  Fumaderm versus skilarence jiml 7 12,988 Tue-11-02-2020, 23:57 PM
Last Post: jiml



Users browsing this thread: